Alert archive / Florida / Flash Flood Warnings in 1997
Flash Flood Warning 17, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Sep 27, 1997, 2:10 PM EDT for Hillsborough County, Pasco County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1997, 2:10 PM EDT (18:10 UTC)
- Expired
- Sep 27, 1997, 6:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Hillsborough County, FL, Pasco County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 271814 FFWTBW FLC057-101-272215- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 210 PM EDT SAT SEP 27 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 615 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL FLORIDA ...HILLSBOROUGH COUNTY...EASTERN PASCO COUNTY THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 615 PM EDT FOR HILLSBOROUGH AND EASTERN PASCO COUNTIES. ALTHOUGH THE RAINFALL HAS BECOME INTERMITTENT DURING THE LAST HOUR... THERE ARE STILL PERSISTANT FLOOD PROBLEMS OCCURRING IN THE WARNED AREA. IN EASTERN PASCO COUNTY... ZEPHYR CREEK IS FLOODING WITH 50 HOMES IN THE FLOOD PLAIN BEING IMPACTED. ALSO SOME ROADS ARE FLOODED OVER THE EASTERN PORTIONS OF THE COUNTY. IN HILLSBOROUGH COUNTY... 75 TO 100 HOMES ARE AFFECTED IN SAMPSON PARK WITH SOME SECONDARY ROADS FLOODED. RESIDENTS ARE URGED TO KEEP ABREAST OF THE WEATHER LATER THIS AFTERNOON AND EVENING AS THE POTENTIAL STILL EXISTS FOR ADDITIONAL HEAVY RAINFALL. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 11:56 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 27, 11:56 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 1130 AM EDT SAT SEP 27 1997 PW VALUES EXTREMELY HIGH OVR FA BASED ON TBW SOUNDING. RADAR DATA IMPLIES DIMINISHING PCPN PAST HOUR...YET WL IGNORE. EXPECT ADDITIONAL SHOWERS TO DVLP OVER THE FA TDA...AND CONSIDERING THE PW VALUES AND RAINFALL PAST 24 HRS...FLOODING IS PSBL/LIKELY... THUS FLOOD WATCH MUST CONTINUE. WL DEAL WITH THE PROSPECTS FOR DRYING SUN/MON IN THE AFTN DISCUSSION. 11
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 11:19 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pinellas | 4 hr |
| Sep 27, 3:00 AM EDT | Flash Flood Warning | TBW | Hillsborough | 4 hr |
| Sep 27, 3:11 AM EDT | Flash Flood Warning | TBW | Hillsborough | 4 hr |
| Sep 27, 5:55 AM EDT | Flash Flood Warning | TBW | Pasco | 4 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | TBW | Hillsborough, Manatee, Pinellas | 4 hr |
| Sep 27, 7:17 AM EDT | Flash Flood Warning | TBW | Charlotte, Lee | 4 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Hillsborough, Manatee, Pinellas | 3 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Charlotte, Lee | 3 hr |
| Sep 27, 11:26 AM EDT | Flash Flood Warning | TBW | Sarasota | 3 hr |
| Sep 27, 12:51 PM EDT | Flash Flood Warning | TBW | Pasco, Polk | 3 hr |
Nearby
Flash Flood Warnings in Florida, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.